The Zagreb Index of Bucket Recursive Trees

Document Type : Original Scientific Paper


1 Department of Statistics, Imam Khomeini International University, Qazvin, I. R. Iran

2 Department of Pure Mathematics, Imam Khomeini International University, Qazvin, I. R. Iran


‎Bucket recursive trees are an interesting and natural generalization of recursive trees‎. ‎In this model the nodes are buckets that can hold up to b≥ 1 labels‎. ‎The (modified) Zagreb index of a graph is defined as the sum of‎ ‎the squares of the outdegrees of all vertices in the graph‎. ‎We give the mean and variance of this index in random bucket recursive trees‎. ‎Also‎, ‎two limiting results on this index are given‎.


[1] A. T. Balaban, I. Motoc, D. Bondchev and O. Mekenyan, Topological indices for structure-activity correlations, Topics Curr. Chem. 114 (1983) 21–55.
[2] K. Ch. Das, I. Gutman and B. Zhou, New upper bounds on Zagreb indices, 
J. Math. Chem. 462 (2009) 514–521.
[3] K. Ch. Das and I. Gutman, Some properties of the second Zagreb index, 
MATCH Commun. Math. Comput. Chem. 52 (2004) 103–112.
[4] I. Gutman and N. Trinajstić, Graph theory and molecular orbitals. Total 
π-electron energy of alternant hydrocarbons, Chem. Phys. Lett. 17 (1972) 535–538.
[5] P. Hall and C. C. Heyde,
Martingale Limit Theory and its Application, Academic Press, New York, 1980.
[6] H. M. Mahmoud and R. T. Smythe, Probabilistic analysis of bucket recursive trees,
Theor. Comput. Sci. 144 (1995) 221–249.
[7] A. Meir and J. W. Moon, Recursive trees with no nodes of out-degree one, 
Congressus Numerantium. 66 (1988) 49–62.
[8] R. T. Smythe and H. Mahmoud, A survey of recursive trees.
Theor. Probab. Math. Statist. 51 (1995) 1–27.